Hepatic complications of oral contraceptive pills and estrogen on MRI: Controversies and update - Adenoma and beyond

Academic Article

Abstract

  • © 2019 Elsevier Inc. Hepatic complications of oral contraceptive pills and exogenous estrogens include intrahepatic canalicular cholestasis, neoplasm formation and vascular pathologies. While it remains controversial as to whether estrogen plays a role in focal nodular hyperplasia, hemangioma or hamartoma, exposure to oral contraceptive pills and estrogen has a strong association with hepatic adenomas. Four different subgroups of adenomas have been described: Inflammatory, HNF-1α-mutated, β-catenin-mutated and unclassified. Vascular complications may include Budd-Chiari syndrome, vascular thrombosis, dilated sinusoids and peliosis.
  • Published In

    Digital Object Identifier (doi)

    Author List

  • Ponnatapura J; Kielar A; Burke LMB; Lockhart ME; Abualruz AR; Tappouni R; Lalwani N
  • Start Page

  • 110
  • End Page

  • 121
  • Volume

  • 60